Thunderstorm Wind, Eau Claire
- When
- July 18, 6:31 PM CST
- Where
- Eau Claire County, 5 mi S of Eau Claire
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.748, -91.480
Large tree fell over roadway blocking traffic.
Thunderstorms fired up near warm frontal boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Thunderstorms fired up near warm frontal boundary.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 18, 5:48 PM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 648 PM CDT WED JUL 18 2007 .UPDATE... APPEARS BEST POTENTIAL FOR FURTHER CONVECTION REMAINS OVER FAR SOUTHEAST MN TO NEAR KEAU. BEST POTENTIAL FOR SEVERE WELL SOUTH OF THE CWA FOR THE REMAINDER OF THE EVENING. MOST ALL ACTIVITY SHOULD EXIT THE REGION THIS EVENING. ALL FORCING/H85 MOISTURE CONVERGENCE MOVING ACROSS IOWA AGAIN OVERNIGHT. && .PREV DISCUSSION... /ISSUED 300 PM CDT WED JUL 18 2007/ DISCUSSION... CONVECTION NOW UNDERWAY ACROSS SW MN AHEAD OF VORT MAX MOVING ACRS WESTERN SODAK. DEVELOPING COMPLEX OF STORMS ALREADY DIRECTED TOWARD THE SOUTHEAST INTO IOWA ALONG MID LEVEL THICKNESS FIELD AND INTO AREA OF DIVERGENT THICKNESS. SURFACE WINDS ARE ALREADY NORTHERLY ACROSS NORTHERN IOWA WITH SURFACE BOUNDARY ACROSS CENTRAL IOWA. BEST CHANCE OF ANY SEVERE STORMS WOULD BE ON IOWA BORDER FOR NEXT HOUR OR TWO. HAIL CHANCE LOOK PRETTY REMOTE FOR THESE STORMS WITH FREEZING LEVEL UP AROUND 15000 FEET. ALSO A SMALL CHANCE OF SHOWERS OR THUNDERSTORMS OVERNIGHT EAST CENTRAL MINNESOTA INTO WISCONSIN AS UPPER TROUGH DROPS SOUTHEAST ACROSS ONTARIO. RATHER STRONG SURFACE HIGH PRESSURE WILL BE DIRECTED SOUTH INTO AREA NEXT 48 HOURS IN WELL ESTABLISHED NORTHWEST FLOW. THIS WILL BRING IN ANOTHER RESPITE FROM HEAT AND HUMIDITY UNTIL PROJECTED WARMUP EARLY NEXT WEEK. SURFACE DEWPOINTS IN THE 40S TO LOWER 50S NORTH OF LAKE SUPERIOR WILL BE PUSHED INTO AREA THURSDAY NIGHT AND FRIDAY MAKING FOR COOL NIGHT MAINLY CENTRAL MN INTO WI. LEFT FORECAST DRY AFTER TONIGHT...BUT WILL HAVE TO WATCH FOR WEAK IMPULSES IN NORTHWEST FLOW WHICH COULD SET OFF AN ISOLATED SHOWER OR THUNDERSHOWER NEXT COUPLE OF DAYS. THEN WARM UPPER RIDGE BUILDS INTO AREA THRU THE MIDDLE OF NEXT WEEK. AVIATION.../18Z TAF CYCLE/ MAIN CONCERNS CENTER AROUND CONVECTIVE POSSIBILITIES THIS AFTN/EVE. RWF LOOKS TO HAVE THE BEST CHC...AS S/WV MOVES THRU THE DAKOTAS LATER TDA. HAVE GONE WITH A TEMPO TSRA AFT 22Z...ALONG WITH A VCTS. EAU IS THE ONLY OTHER SITE WITH A PCPN MENTION... GOING WITH A VCSH...AS REGION OF LOW/MID LVL THETA E ADVECTION HAS SPARKED A FEW STORMS IN THE LADYSMITH/HAYWARD AREA...DRIFTING SEWRD. VFR CONDITIONS SHUD PREVAIL...ALTHO A BOUT OF MVFR VSBYS COULD OCCUR AT RWF AROUND SUNRISE...ESPECIALLY IF THE PCPN MATERIALIZES. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JVM/DWE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 447 AM CDT WED JUL 18 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 447 AM CDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT DEVELOPMENT OF THUNDERSTORMS IS EXPECTED ACROSS PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND INTO THIS EVENING. THERE IS A SLIGHT RISK FOR THUNDERSTORMS TO BECOME SEVERE ALONG AND SOUTHWEST OF THE MINNESOTA RIVER VALLEY IN SOUTHWEST MINNESOTA AND IN ALL OF SOUTH CENTRAL MINNESOTA. THE PRIMARY THREATS ARE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. AN ISOLATED TORNADO IS POSSIBLE DURING THE MID TO LATE AFTERNOON SOUTH OF A ST. JAMES TO ALBERT LEA LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHWEST AND SOUTH CENTRAL MINNESOTA DURING THIS AFTERNOON THROUGH MID-EVENING. MTF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 337 PM CDT WED JUL 18 2007 MNZ062-063-070-182130- DAKOTA-RAMSEY-WASHINGTON- 337 PM CDT WED JUL 18 2007 ...SIGNIFICANT WEATHER ALERT FOR WASHINGTON...RAMSEY AND NORTHERN DAKOTA COUNTIES UNTIL 430 PM CDT... AT 332 PM CDT...RADAR WAS INDICATING THUNDERSTORMS CAPABLE OF PRODUCING VERY RAIN NEAR WOODBURY. THESE STORMS WERE NEARLY STATIONARY. 1 TO 2 INCHES OF RAIN IN ONE HOUR WILL BE POSSIBLE WITH THESE STORMS. AREAS AFFECTED INCLUDE COTTAGE GROVE...ST. PAUL PARK...SOUTH ST. PAUL...INVER GROVE HEIGHTS...AND NEWPORT. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH WILL ALSO BE POSSIBLE WITH THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 516 PM CDT WED JUL 18 2007 MNZ070-182300- DAKOTA- 516 PM CDT WED JUL 18 2007 ...SIGNIFICANT WEATHER ALERT FOR DAKOTA COUNTIES UNTIL 600 PM CDT... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RICHFIELD...AND MOVING SOUTHEAST AT 15 MPH. SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE ROSEMOUNT...EAGAN...ROSEMOUNT ...APPLE VALLEY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
527 PM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL BLOOMINGTON 44.83N 93.32W
07/18/2007 E0.75 INCH HENNEPIN MN TRAINED SPOTTER
REPORTED AT 494 AND 77.
&&
TDKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 655 PM CDT WED JUL 18 2007 WIZ028-190100- EAU CLAIRE- 655 PM CDT WED JUL 18 2007 ...SIGNIFICANT WEATHER ALERT FOR EAU CLAIRE COUNTIES UNTIL 800 PM CDT... AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF EAU CLAIRE...OR 7 MILES WEST OF ALTOONA...AND MOVING SOUTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS TO NEAR 45 MPH...AND RAINFALL AMOUNTS BETWEEN ONE HALF INCH...TO JUST OVER ONE INCH...SHOULD BE EXPECTED WITH THIS STORM. BRACKET... AUGUSTA...ALLEN...AND FOSTER. LOCATIONS THAT MAY BE AFFECTED INCLUDE ALTOONA...BRACKET... AUGUSTA...ALLEN...AND FOSTER. AZ
The La Crosse radar (KARX), 105 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree fell over roadway blocking traffic.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51735.